Arkansas, 2025Damaging Winds in Arkansas, April 30, 2025
April 30, 2025 · NWS MEG · 5 events in 4 counties and zones
A trough from the west nudged the ridge over the Mid-South eastward throughout the day with storm potential returning after sunset. Storms were a continuation of convection that formed along a dry line west of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough from the west nudged the ridge over the Mid-South eastward throughout the day with storm potential returning after sunset. Storms were a continuation of convection that formed along a dry line west of the region. The resultant MCS pushed into the Mid-South. Marginal instability and shear were able to keep storms widely under control, besides a few rogue storms that tapped into the weak instability and produced some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 30, 5:18 PM CST, 1 hour 42 minutes earlier. Its key messages:
- Updated at 613 PM CDT Wed Apr 30 2025
- A few strong to severe thunderstorms are possible tonight as a weakening line of storms move into the region. Another chance of severe weather will occur Thursday afternoon and evening with a lower chance on Friday.
- Rain will exit the area Saturday afternoon and result in a cool and dry pattern through early next week. Highs are forecast to be in the 70s with lows in the 50s and 60s Saturday through next Monday.
Area forecast discussion, Apr 30, 5:18 PM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
618 PM CDT Wed Apr 30 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 613 PM CDT Wed Apr 30 2025
- A few strong to severe thunderstorms are possible tonight as a
weakening line of storms move into the region. Another chance of
severe weather will occur Thursday afternoon and evening with a
lower chance on Friday.
- Rain will exit the area Saturday afternoon and result in a cool
and dry pattern through early next week. Highs are forecast to
be in the 70s with lows in the 50s and 60s Saturday through
next Monday.
&&
.DISCUSSION...
(This evening through next Tuesday)
Issued at 225 PM CDT Wed Apr 30 2025
Dry, cloudy, and warm conditions persist across the Mid-South
this afternoon. Temperatures range from the low to mid 80s
areawide with a moderate south wind. To our west, a mature MCS
continues to slowly advance eastward, as seen from GOES East Water
Vapor Imagery. The latest radar loop shows an outflow boundary
preceding the main line of storms, which should continue to
stabilize the airmass downstream. This outflow boundary looks to
advance eastward through Arkansas and eventually reach our area by
early evening. Instability will be waning and overall cold pool
organization will be weakening as it arrives. As such, a Marginal
Risk (1/5) is in effect for areas along and west of the
Mississippi River tonight. Any strong storms that develop will
pose a damaging wind threat along with a low tornado threat. The
threat will come to an end by midnight at the latest. Showers
will likely continue across much of the Mid-South overnight, but
overall convective coverage should be low.
Residual showers will remain over the region tomorrow morning and
likely keep conditions stable through at least mid morning. A
shortwave trough and associated cold front will begin to impinge
upon the Mid-South by late afternoon. Any residual outflow
boundaries for overnight convection will likely be triggers for
new shower and thunderstorms activity. 12Z HREF guidance highlights
areas along and east of the Mississippi River for a low (20%) to
medium (50%) chance of joint probabilities of 500 J/kg of SBCAPE,
30 knots of Bulk Shear, and -25 J/kg of CIN. With a weak surface
low tracking along the front, low level helicity values will be
slightly enhanced and contribute to a 2 percent probability of a
tornado within 25 miles of a point tomorrow afternoon and early
evening. Although the threat seems low, it is nearly twice the
normal tornado threat for any given springtime day. The main
threats still appear to be wind and a tornado or two with a low
end threat of large hail.
A deep polar shortwave trough will quickly move in behind the
exiting trough on Friday morning. With the aforementioned front
stalled somewhere near the I-40 corridor, areas along and south of
the front will see medium to high coverage of showers and
thunderstorms on Friday. The degree of organization is still a bit
unclear as the poleward approach of the trough does not generate
much in the ways of height falls across the Lower Mississippi
Valley. Nonetheless, a few strong to severe storms are possible as
instability climbs into the moderate range of 2000 J/kg of
MLCAPE. The threat of severe thunderstorms remains conditional
due to a stout 700mb capping inversion and how much upper level
support will exist.
The frontal passage timing has slowed a bit on Saturday as the
upper trough decelerates and cuts off off over the Middle
Mississippi Valley. As a result, PoPs were held onto through
Saturday afternoon for a sizable portion of the Mid-South. Dry air
will slowly overspread the region by late Saturday afternoon and
bring dewpoints into the comfortable 40 degree range through early
next week. This will keep our rain chances to a bare minimum
through the middle of next week.
Long range model guidance continues to advertise a modified Omega
Blocking regime, with the Mid-South and most of Lower Mississippi
Valley sandwiched between two cutoff lows. The pattern looks to
be disrupted towards the latter part of next week, as a polar wave
translates southeast into the Great Lakes Region. Rather benign
and seasonal weather looks to continue in the long term forecast.
AC3
&&
.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Wed Apr 30 2025
A large area of showers and thunderstorms is moving across central
Arkansas and will reach the western edge of the Mid-South in the
next couple of hours. As the area moves east, thunderstorms will
weaken with mainly showers expected over eastern sections of the
region overnight. Another round of showers and thunderstorms is
expected over portions of northeast Mississippi Thursday
afternoon. MVFR ceilings are possible with the showers and
thunderstorm, otherwise VFR conditions are expected. South winds
at 10 to 15 knots with higher gusts through much of the forecast
period.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...AC3
AVIATION...ARS
In the hours before
Special weather statement, Apr 30, 6:47 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
747 PM CDT Wed Apr 30 2025
ARZ035-048-049-010130-
St. Francis AR-Cross AR-Lee AR-
747 PM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LEE...ST. FRANCIS
AND CROSS COUNTIES THROUGH 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McFadden to near Brinkley. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cody, Cottonwood Corner, Fitzgerald Crossing, Wheatley, New Castle,
Brushy Lake, Round Pond, McElroy, Coldwater, Cherry Valley, Ball
Point, Gill, Hawkins, River Front, Village Creek State Park, Tilton,
Duvall, Four Forks, Burnt Cane, and Four Gums.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
eastern Arkansas.
&&
LAT...LON 3500 9115 3500 9104 3544 9104 3545 9071
3544 9052 3484 9063 3482 9110 3487 9110
3487 9112 3491 9112 3491 9115
TIME...MOT...LOC 0047Z 258DEG 26KT 3545 9105 3490 9115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SirmonThunderstorm Wind, Cross
- When
- April 30, 7:00 PM CST to 7:05 PM CST
- Where
- Cross County, 1.31 mi S of Tilton
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.301, -91.018
Trees were blown down along HWY 49, just north of Fair Oaks.
Thunderstorm Wind, Phillips
- When
- April 30, 7:43 PM CST to 7:48 PM CST
- Where
- Phillips County, 1.49 mi NNW of Southland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.600, -90.660
A large tree was downed on State Hwy 242, near the intersection of CR 210. This tree caused both lanes of Hwy 242 to be blocked.
Thunderstorm Wind, Phillips
- When
- April 30, 7:50 PM CST to 7:55 PM CST
- Where
- Phillips County, 0.48 mi SSE of Barton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.543, -90.767
A tree was knocked down across Highway 85 south of the school in Barton.
Thunderstorm Wind, Crittenden
- When
- April 30, 7:59 PM CST to 8:04 PM CST
- Where
- Crittenden County, 1.13 mi E of Shearerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.150, -90.380
Tree downed along Hwy 70, north of Proctor.
Thunderstorm Wind, Craighead
- When
- April 30, 8:20 PM CST to 8:25 PM CST
- Where
- Craighead County, Caraway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.750, -90.320
Trees and power lines were knocked down. A metal building was damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, April 30, 20251 death · 1 event
- Tornadoes and Hail in Illinois, April 30, 2025$58,000 · EF2 · 5 events
- Tornado and Damaging Winds in Arkansas, April 30, 2025$50,000 · EF1 · 8 events
- Flash Flood and Damaging Winds in Arkansas, April 30, 2025$1,000 · 56 kt wind · 29 events
- Tornadoes and Damaging Winds in Oklahoma, April 30, 2025$20,000 · EF0 · 4 events
- Flash Flooding and Hail in Texas, April 30, 20251.5 in hail · 16 events
- Flash Flooding and Flooding in Missouri, April 30, 202513 events
- Hail in Texas, April 30, 20253 in hail · 12 events
- Tornado and Hail in Texas, April 30, 20251.5 in hail · 11 events
- Hail in Indiana, April 30, 20252.5 in hail · 10 events
- Flash Flooding and Damaging Wind in Louisiana, April 30, 202561 kt wind · 6 events
- Dense Fog in Kansas, April 30, 20255 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254217, 1254218, 1267042, 1254219, 1267040.